Alert archive / Montana / High Wind Watches in 2021
High Wind Watch 6, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind watch at Nov 24, 2021, 3:19 PM MST for Phillips County, Montana. It took effect at Nov 25, 2021, 2:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 24, 2021, 3:19 PM MST (22:19 UTC)
- In effect from
- Nov 25, 2021, 2:00 PM MST
- Expired
- Nov 25, 2021, 2:31 AM MST
- In force
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074 WWUS75 KGGW 242219 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 319 PM MST Wed Nov 24 2021 MTZ060-250630- /O.NEW.KGGW.HW.A.0006.211125T2100Z-211126T1800Z/ Southwest Phillips- Including the city of Zortman 319 PM MST Wed Nov 24 2021 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 60 mph possible. * WHERE...Southwest Phillips County. * WHEN...From Thursday afternoon through Friday morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...US-191 and MT-66 will be impacted by strong crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
1 follow-up statement
683 WWUS75 KGGW 250931 NPWGGW URGENT - WEATHER MESSAGE National Weather Service Glasgow MT 231 AM MST Thu Nov 25 2021 MTZ060-260000- /O.UPG.KGGW.HW.A.0006.211125T2100Z-211126T1800Z/ /O.NEW.KGGW.HW.W.0009.211125T2100Z-211126T1800Z/ Southwest Phillips- Including the city of Zortman 231 AM MST Thu Nov 25 2021 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM MST FRIDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Southwest Phillips County. * WHEN...From 2 PM this afternoon to 11 AM MST Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. * ADDITIONAL DETAILS...US 191 and MT 66 will be impacted by dangerous crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ016-017-021>023-260000- /O.NEW.KGGW.LW.Y.0052.211125T1800Z-211127T1100Z/ Central and Southeast Phillips-Central and Southern Valley- Petroleum-Garfield-McCone- Including the city of Fort Peck 231 AM MST Thu Nov 25 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 AM MST SATURDAY FOR FORT PECK LAKE... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Fort Peck Lake. * WHEN...From 11 AM this morning to 4 AM MST Saturday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind watch went out at Nov 24, 2:32 PM MST, 47 minutes earlier.
Area forecast discussion, Nov 24, 2:32 PM MST, 47 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 232 PM MST Wed Nov 24 2021 .DISCUSSION... ...Gusty winds will impact the region Thursday afternoon through early Saturday morning... Short term (tonight through Friday night)... A warm front lifts through the region overnight tonight. Low temperatures should occur this evening, with steady or slowly rising temperatures expected overnight. Winds should begin to pick up late in the day tomorrow and stay up overnight tomorrow night into Friday morning. Just off the surface, 850mb winds will peak around 60kts Thursday evening and overnight, which should be able to translate down to the surface in the higher elevations of the Little Rockies. As a result, went ahead and issued a High Wind Watch for Southwest Phillips County, which is typically more wind-proned to begin with (in large part due to its elevation). It'll be breezy on Fort Peck Lake, but looks like it'll stay just below Lake Wind Advisory criteria until Friday afternoon and Friday night (an issue for hunters that like to commute across the lake in the wee hours). With the warmer airmass in place, it'll feel considerably warmer than today as well both days, especially Friday. Longer term (Saturday and beyond)... Upper level ridging will continue to be the dominant feature impacting the region's weather, with no precipitation expected. The ridging and the warmth should peak on Sunday, when we will have the greatest potential to reach record highs in some spots (KOLF is forecast to hit 61, with a record of 61 set in 1998; KJDN is forecast to hit 67, with a record of 64 set in 2017; Malta is forecast to reach 63, with a current record of 60 set in 2011; Fort Peck is forecast to hit 60, with a current record of 60 set in 1998; Circle is forecast to hit 62, with a current record of 55 set in 2017). The ridge begins to flatten a bit come early next week, which will allow temperatures to moderate some but remain well above seasonal norms. 97 && .AVIATION... UPDATED: 2120Z FLIGHT CONDITIONS: VFR. LLWS: Potential for some on Thursday morning at all TAF sites about 2kft AGL from the W around 35 kts. WINDS: becoming light and variable through the evening. S-SW 5-15 kts overnight through Thursday morning, then SW 10-20 kts Thursday afternoon and evening. SYNOPSIS: A warm front will lift through the area overnight tonight into Thursday, bringing shifting winds with it. 97 && .GLASGOW WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Thursday afternoon through Friday morning for Southwest Phillips. && weather.gov/glasgow
Nearby
High Wind Watches in Montana, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.